Alert archive / Florida / Tornado Warnings in 2018

Tornado Warning 16, NWS Tampa Bay, FL

November 2, 2018Polk County, Florida

NWS Tampa Bay, FL issued this tornado warning at Nov 2, 2018, 4:00 PM EDT for Polk County, Florida. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 2, 2018, 4:00 PM EDT (20:00 UTC)
Expired
Nov 2, 2018, 4:30 PM EDT
In force
30 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Polk County, FL

The radar

The Tampa radar (KTBW), 62 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 2, 4:07 PM EDTTSTM WND GST 65Lal Lakeland Linder Air, FL65 MPH WIND GUST IN SOUTH LAKELAND AND LAKELAND HIGHLANDS AREA.
Nov 2, 4:10 PM EDTTSTM WND GST 66Lakeland Highlands, FLMESONET STATION AR692, LAKELAND HIGHLANDS.
Nov 2, 4:26 PM EDTTSTM WND GST 563 Sw Eagle Lake, FLMESONET STATION AP837, 2 SW EAGLE LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

041 
WFUS52 KTBW 022000
TORTBW
FLC105-022030-
/O.NEW.KTBW.TO.W.0016.181102T2000Z-181102T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
400 PM EDT FRI NOV 2 2018

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  West central Polk County in central Florida...

* Until 430 PM EDT.
    
* At 359 PM EDT, National Weather Service meteorologists were 
  tracking a thunderstorm capable of producing a tornado was located 
  near Lakeland Linder Airport, or near Plant City, moving east at 
  40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Medulla around 405 PM EDT.
  Bartow around 415 PM EDT.
  Combee Settlement around 420 PM EDT.
  Auburndale and Fussels Corner around 425 PM EDT.
  Winter Haven and Jan Phyl Village around 430 PM EDT.

Other locations impacted by this tornadic thunderstorm include Bartow
Municipal Airport, Mulberry, Winston, Inwood, Crystal Lake, Lakeland
Highlands, Highland City, Winter Haven Airport, Willow Oak and Eagle
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2791 8176 2787 8206 2803 8205 2816 8175
      2799 8172
TIME...MOT...LOC 1959Z 255DEG 33KT 2795 8205 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TBW
1 follow-up statement
652 
WWUS52 KTBW 022022
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
422 PM EDT FRI NOV 2 2018

FLC105-022030-
/O.CON.KTBW.TO.W.0016.000000T0000Z-181102T2030Z/
Polk FL-
422 PM EDT FRI NOV 2 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR CENTRAL
POLK COUNTY...
    
At 421 PM EDT, a radar indicated tornado was located over Jan Phyl 
Village, or near Auburndale, moving east at 40 mph. A measured wind 
gust of 65 mph was reported near Lakeland Linder Airport with this 
thunderstorm.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Auburndale and Jan Phyl Village around 425 PM EDT.
  Winter Haven around 430 PM EDT.

Other locations impacted by this tornadic thunderstorm include Bartow
Municipal Airport, Inwood, Winter Haven Airport, Eagle Lake, Lake
Alfred, Wahneta and Cypress Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2793 8176 2793 8184 2808 8185 2812 8174
      2799 8172
TIME...MOT...LOC 2021Z 255DEG 33KT 2800 8183 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Nov 2, 3:15 PM EDT, 45 minutes earlier.

Area forecast discussion, Nov 2, 3:15 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
315 PM EDT Fri Nov 2 2018

.DISCUSSION...
An upper level trough from the Great Lakes to the central Gulf
coast early this afternoon rotates up into New England by Sat
afternoon. An accompanying cold front currently over and southwest
of the FL Panhandle slides across the state this afternoon and
evening and stalls across south FL for Sat. High pressure behind the
front moves into much of the Gulf and southeast U.S. Sat.

Abundant moisture and energy ahead of and right along the front will
support showers and thunderstorms...ongoing over the Nature Coast
and around Tampa Bay early this afternoon. These showers and storms
shift across the rest of the central and southwest counties during
the afternoon and exit into south FL this evening. While the bulk of
the energy stays north of the area there will still be enough for
some strong to possibility severe storms from around the Tampa Bay
area northward. High pressure in the wake of the front shifts low
level flow to northwest then northeast by late Sat...with a dry and
somewhat cooler airmass spreading across the area.

For Sun through next week: Broad troughing aloft resides across
roughly the eastern half of the nation...maintained by a series of
of short wave troughs rotating into the central plains and exiting
across the Great Lakes to eastern Canada. Surface high pressure
stretching down the eastern seaboard to the Gulf of Mexico Sat night
pulls away to the northeast as the stalled south FL front lifts
north over the state during Sun. High pressure builds in across FL
and the Gulf from the Atlantic for Mon-Wed. This high pressure
slides east as a front is propelled into the Gulf on Thu...stalling
across FL Fri. There will be adequate moisture for isolated to
scattered showers and a few thunderstorms. Temperatures run on the
warm side of normal although there may be slight dip by the end of
the week.

&&

.AVIATION...
02/18Z TAF cycle. Cold front with showers and thunderstorms
continues approaching but it has slowed slightly with the convection
becoming a bit more scattered. However - anticipate lowering CIGS
and MVFR TSRA with gusty winds at all terminals...generally in a 20Z
to 24Z window with VCSH into the evening and MVFR CIGS for most of
the night. Clearing late night and through the morning. Southerly
winds...robust at times...shift to N and NNE with diminishing speeds
Sat.

&&

.MARINE...
A cold front pushing across the waters will provide some robust winds
and thunderstorms with higher gusts into this evening. High
pressure builds in tonight and Sat with some exercise caution
headlines offshore tonight and early Sat. Winds begin to diminish
and veer during Sat as the high pressure weakens and pulls away
with the front moving back north Sun, High pressure builds in
from the Atlantic for early in the week with benign winds and
seas.

&&

.FIRE WEATHER...
Dry air works in Sat but the minimum humidity remains above
critical levels. After that moisture returns with no RH concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  61  76  64  83 /  60   0  10  60
FMY  69  80  69  85 /  50   0  10  60
GIF  61  75  64  84 /  60   0  10  70
SRQ  64  78  67  83 /  60   0  10  60
BKV  56  73  60  82 /  60   0  10  60
SPG  64  74  66  82 /  60   0  10  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Tuesday evening for
     Coastal Manatee-Coastal Sarasota-Pinellas.

Gulf waters...None.
&&

09/RKR
Hazardous weather outlook, Nov 2, 5:01 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
501 AM EDT Fri Nov 2 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-022000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
501 AM EDT Fri Nov 2 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Isolated thunderstorms will be possible today as a cold front
moves south through the region. Some thunderstorms could be
strong to severe during the afternoon. Thunderstorms that develop
today will be capable of producing damaging winds gusts, locally
heavy rains, and occasional lightning strikes. If threatening
weather approaches your location, move indoors immediately.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated thunderstorms will be possible each day through the
period. Thunderstorms that develop will be capable of producing
strong gusty winds, locally heavy rains, and occasional deadly
lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather today and self activate if
needed.

McMichael

In the hours before

Special weather statement, Nov 2, 2:31 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
231 PM EDT FRI NOV 2 2018

FLZ050-149-151-249-251-021915-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-Coastal Pasco FL-
231 PM EDT FRI NOV 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PASCO...PINELLAS AND
HILLSBOROUGH COUNTIES UNTIL 315 PM EDT...

At 226 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 30
miles west of Hudson to 20 miles west of Palm Harbor to 35
miles west of Anna Maria. Movement of these storms was
east at 50 mph.

If these storms do not weaken before reaching the coast...warnings
may become necessary for portions of Pasco...Pinellas...and
Hillsborough County. People in these areas...especially those with
outdoor activities or events should monitor the weather closely and
be prepared to take quick action should warnings be issued.

Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Temple Terrace, Seminole,
New Port Richey, Downtown Saint Petersburg, Hudson, Fort Desoto Park,
Holiday, Saint Petersburg, Lutz, St. Petersburg, St. Pete Beach, Palm
Harbor, New Port Richey East, Tampa International Airport, East
Lake-Orient Park and Egypt Lake-Leto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Ruskin.

&&

LAT...LON 2811 8288 2821 8291 2827 8281 2842 8272
      2841 8270 2843 8267 2843 8243 2766 8231
      2764 8235 2765 8255 2762 8256 2762 8261
      2758 8268 2755 8281 2758 8283 2772 8281
      2786 8291
TIME...MOT...LOC 1826Z 249DEG 42KT 2842 8319 2810 8309 2758 8334

TBW
Local storm report, Nov 2, 3:11 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
311 PM EDT FRI NOV 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     2 SSE HIGHPOINT         27.89N 82.70W
11/02/2018                   PINELLAS           FL   PUBLIC

            PUBLIC REPORTS A FEW TREE LIMBS DOWN AT
            CORNER OF 49TH ST. AND ULMERTON RD.

&&

TH
Local storm report, Nov 2, 3:31 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
331 PM EDT FRI NOV 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     SEMINOLE                27.84N 82.79W
11/02/2018                   PINELLAS           FL   AMATEUR RADIO

            MOBILE HOME DAMAGED NEAR 65TH AND SEMINOLE BLVD

0315 PM     TSTM WND DMG     SEMINOLE                27.84N 82.79W
11/02/2018                   PINELLAS           FL   AMATEUR RADIO

            TREES DAMAGED AND DOWN ALONG PARK BLVD FROM SEMINOLE TO
            PINELLAS PARK.

&&

RKR
Local storm report, Nov 2, 3:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
351 PM EDT FRI NOV 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TORNADO          SEMINOLE                27.84N 82.79W
11/02/2018                   PINELLAS           FL   AMATEUR RADIO

            CONDO ROOF BLOW OFF NEAR PARK BLVD AND STARKEY ROAD.

&&

RKR
Local storm report, Nov 2, 3:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
354 PM EDT FRI NOV 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TORNADO          SEMINOLE                27.84N 82.79W
11/02/2018                   PINELLAS           FL   AMATEUR RADIO

            TREES DOWN AND STRUCTURE DAMAGE NEAR 91ST STREET AND 78TH
            AVE,

&&

RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 1:25 PM EDTSpecial Marine WarningTBW50 min
Nov 2, 2:02 PM EDTSpecial Marine WarningTBW43 min
Nov 2, 2:31 PM EDTSpecial Weather StatementTBWHillsborough, Pasco, Pinellas44 min
Nov 2, 2:33 PM EDTSpecial Marine WarningTBW57 min
Nov 2, 2:42 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco, Pinellas33 min
Nov 2, 2:48 PM EDTSpecial Marine WarningTBW57 min
Nov 2, 2:52 PM EDTTornado WarningTBWPinellas23 min
Nov 2, 3:05 PM EDTTornado WarningTBWPinellas25 min
Nov 2, 3:08 PM EDTTornado WarningTBWHillsborough, Pinellas37 min
Nov 2, 3:15 PM EDTSevere Thunderstorm WarningTBWHernando, Hillsborough, Pasco, Polk45 min
Nov 2, 3:16 PM EDTTornado WarningTBWPasco29 min
Nov 2, 3:21 PM EDTTornado WarningTBWHillsborough24 min
Nov 2, 3:23 PM EDTSpecial Marine WarningTBW67 min
Nov 2, 3:23 PM EDTTornado WarningTBWHillsborough14 min
Nov 2, 3:45 PM EDTTornado WarningTBWHernando, Pasco30 min
Nov 2, 3:47 PM EDTSevere Thunderstorm WarningTBWHernando, Hillsborough, Pasco, Polk, Sumter28 min
Nov 2, 3:52 PM EDTTornado WarningTBWManatee23 min
Nov 2, 3:55 PM EDTSevere Thunderstorm WarningTBWHardee, Hillsborough, Manatee, Polk35 min
Nov 2, 4:06 PM EDTTornado WarningTBWSumter24 min
Nov 2, 4:20 PM EDTSpecial Weather StatementTBWSumter25 min
Nov 2, 4:28 PM EDTSevere Thunderstorm WarningTBWPolk21 min
Nov 2, 4:53 PM EDTSpecial Weather StatementTBWHardee, Highlands52 min

Nearby

Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.